VeggieBoards banner
1 - 3 of 3 Posts

·
Registered
Joined
·
20 Posts
Discussion Starter · #1 ·
Hello all,

I became vegan a few weeks ago, after being vegetarian for about 8 months. I am late with my "full fledged" period, despite being on the pill. for the past 3 months I've had irregular periods, namely; I will have a brownish-red discharge for a few days and then it will go away for a day or two and then come back in full force with a period. This month I had the brownish-red discharge, but no period as of yet. I am on the Pill, have been for a loooooong time, I am fairly good about taking it on time and not missing lots of pills, and my boyfriend and I also use condoms. I plan on doing a pregnancy test soon just so I know, but I'm not sure what else could be going on here. I realize this is just a board. I was mostly wondering about the effect of suddenly going vegan on my body. I take vitamin B12 supplements and my levels were checked in July and came back astoundingly high.
Yay for me. Any advice is welcomed. I'm not really in a phase of panic or anything, just confused. And equally more confused because I'm having PMS like symptoms such as crampy, bloaty, and back pain. Garrr. I love being a woman.
 

·
Registered
Joined
·
8,451 Posts
sounds like a malfunctioning luteal phase (progesterone issue), but that's relatively rare while taking the pill. well, lots of things are weird when taking the pill.

since you're using the pill, i would talk to your doctor about it and perhaps get a different pill that may suit you better.
 

·
Registered
Joined
·
885 Posts
I agree its weird that you have been irregular even though you are on the pill. Only two things come to mind:

1. excessively low bodyweight (people with eating disorders often suffer from menstrual irregularity/problems). B12 levels wouldn't matter, you need SOME fat on the body to menstruate. Also - recent rapid weight gain. Can cause same problems, but not as often.

2. some other problem that might warrant a doctors visit.

Given you have been irregular on the pill for the last few months, I'm guessing you aren't pregnant. But let us know if that's the case. Since you have been on the pill for a long time, and only recently are experiencing irregularity, I think you should report it to your doctor.
 
1 - 3 of 3 Posts
Top